Thunderstorm Wind, Harrison
- When
- July 10, 8:00 AM CST
- Where
- Harrison County, 5 mi WNW of Eagleville
- Measured
- 57 kt (66 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.500, -94.067
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 10, 4:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 AM CDT WED JUL 10 2002 A COMPLICATED FORECAST DEALING WITH THUNDERSTORMS, CLOUDS AND TEMPERATURES DURING THE NEXT 48 HOURS. AN UNSEASONABLY STRONG VORTICITY MAX WILL DIVE SOUTH TODAY GIVING THE AREA ITS BEST CHANCE FOR MEASURABLE RAIN IN WEEKS, HOWEVER TIMING THE ONSET OF STORMS TODAY WILL PLAY A BIG ROLE IN HOW WARM TEMPERATURES GET. I PREFERRED THE INITIALIZATION OF THE 00Z AVN. IT INITIALIZED THE VORT MAX OVER THE DAKOTAS STRONGER THAN THE ETA, BUT NONE OF THE MODELS HAVE HAD A GOOD HANDLE ON THE PRECIPITATION FIELDS SO FAR THIS MORNING. TWO MAIN THUNDERSTORM CLUSTERS ARE ONGOING EARLY THIS MORNING. THE FIRST IS TRACKING THROUGH CENTRAL IOWA ALONG THE EDGE OF THE 11C ISOTHERM AT 700MB. IT IS DOUBTFUL THAT THIS CLUSTER WILL TRACK INTO SOUTHERN MISSOURI. WITH VERY LITTLE LOW LEVEL JET INFLOW, IT SHOULD TRACK NICELY WITH THE MEAN STORM STEERING CURRENTS TO THE EAST. THE SECOND CLUSTER OF STORMS FORMED WITHIN THE LAST COUPLE HOURS ALONG THE COLD FRONT PRESSING INTO EASTERN NEBRASKA. MIDLEVEL COOLING ASSOCIATED WITH THE APPROACHING SHORTWAVE SHOULD ALLOW THESE STORMS TO PROPAGATE FURTHER SOUTH THAN THE IOWA MCS. USING THE AVN TIMING, THE FRONT SHOULD BE NEARING NORTHWESTERN MISSOURI BY 15-16Z. I EXPECT COVERAGE TO BE GOOD BY MID DAY WITH STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND ABUNDANT LOW LEVEL MOISTURE. I HAVE INCREASED POPS TO 60-70 PERCENT OVER MOST OF THE FORECAST AREA, WITH THE BEST CHANCE OF HEAVY RAIN OVER NORTH CENTRAL AND NORTHEAST MISSOURI. THIS REGION WILL BE JUST NORTH OF THE 850MB LOW AND CLOSE TO THE SURFACE TRIPLE POINT. THE ETA, NGM AND AVN APPEAR TO GENERATE QPF OVER CENTRAL MISSOURI TOO EARLY. I EXPECT ENOUGH MID LEVEL CAPPING TO SUPPRESS CONVECTION UNTIL THE ARRIVAL OF THE FRONT. WITH THIS SAID, I BELIEVE TEMPERATURES WILL BE SEVERAL DEGREES HIGHER THAN GUIDANCE OVER MUCH OF THE FORECAST AREA. ONE FLY IN THE OINTMENT IS THE ALTOCUMULUS FIELD OVER CENTRAL MISSOURI THIS MORNING, BUT EXPERIENCE TELLS ME THAT THIS CLOUD FIELD WILL THIN CONSIDERABLY AFTER SUNRISE. I MAY BE A BIT AGGRESSIVE, BUT I EXPECT LOWER TO MID 90S SOUTH OF THE MISSOURI RIVER PRIOR TO THE ARRIVAL OF THUNDERSTORMS EARLY THIS AFTERNOON. AFTER THE PASSAGE OF THUNDERSTORMS THIS EVENING THE UPPER LOW IS PROGGED TO DROP DUE SOUTH BISECTING THE STATE OF MISSOURI. THE BEST CHANCE FOR PRECIPITATION SHOULD BE EAST OF THE UPPER LOW WHERE Q-VECTOR FORCING IS MAXIMIZED. IT WILL BE INTERESTING TO SEE THIS SYSTEM EVOLVE. IF THERE ARE SOME BREAKS IN THE CLOUD FIELD ON THURSDAY AFTERNOON, THERE COULD BE SOME STRONG STORMS OVER EASTERN MISSOURI AND A HEAVY RAIN THREAT AS WELL. FOR NOW, ILL PLAY MOSTLY CLOUDY SKIES WITH TEMPS IN THE UPPER 70S AND LOWER 80S THROUGH FRIDAY. ONCE AGAIN AVIATION MOS WAS LITTLE HELP WITH TEMPS IN THE LOWER 70S FOR THURS AND FRIDAY. KOCH .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT WED JUL 10 2002 * HAZARDS EXPECTED - SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO IGNITE OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE THIS MORNING AND TRACK TO THE EAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. DAMAGING WIND GUSTS ARE ALSO POSSIBLE THIS AFTERNOON OVER NORTHEAST KANSAS AND NORTHERN MISSOURI. * SPOTTER ACTIVATION - MAY BE NEEDED BY LATE THIS MORNING IN THE SAINT JOSEPH AND MARYVILLE AREAS. AS STORMS MOVE TO THE EAST...THE CITIES OF KANSAS CITY... GALLATIN...AND BETHANY CAN EXPECT STORMS BY EARLY AFTERNOON. STORMS WILL ARRIVE IN THE KIRKSVILLE...SEDALIA...AND WARRENSBURG BY LATE AFTERNOON. DISCUSSION: A VIGOROUS COLD FRONT WILL CLASH WITH HOT AND HUMID AIR TO GENERATE THUNDERSTORMS OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI. HIGH LEVELS OF HUMIDITY AND TEMPERATURES IN THE UPPER 80S AND LOWER 90S WILL CAUSE STORMS TO GROW RAPIDLY. SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME, ESPECIALLY NORTH OF HIGHWAY 36 IN MISSOURI THIS AFTERNOON. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE THIS AFTERNOON, ESPECIALLY OVER WESTERN AND CENTRAL PORTIONS OF MISSOURI WHERE TEMPERATURES ARE EXPECTED TO BE THE HOTTEST. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. KOCH
MOZ003>008-013>017-023>025-101700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 743 AM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 126...IN EFFECT UNTIL NOON CDT WEDNESDAY. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...LINN... LIVINGSTON...MACON...MERCER...PUTNAM...SCHUYLER...SULLIVAN AND WORTH. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY... CHILLICOTHE...KIRKSVILLE AND TRENTON. PC
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 828 AM CDT WED JUL 10 2002 * HAZARDS EXPECTED - SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL AND NORTHEAST MISSOURI FROM SOUTHERN IOWA THIS MORNING. HAIL UP TO THE SIZE OF GOLF BALLS...WINDS IN EXCESS OF 80 MPH AND FREQUENT ARE POSSIBLE WITH THESE STORMS AS THEY TRACK SOUTHEAST. ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED TO IGNITE OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE THIS MORNING AND TRACK TO THE EAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. DAMAGING WIND GUSTS ALSO ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST KANSAS AND NORTHERN MISSOURI. * SPOTTER ACTIVATION - WILL BE NEEDED THIS MORNING IN THE TRENTON...GRANT CITY...CHILLICOTHE...UNIONVILLE...KIRKSVILLE AND MACON AREAS THIS MORNING. LATER THIS MORNING...SPOTTER ACTIVATION MAY BE REQUIRED IN THE SAINT JOSEPH AND MARYVILLE AREAS. AS STORMS MOVE TO THE EAST...THE CITIES OF KANSAS CITY... GALLATIN...AND BETHANY CAN EXPECT STORMS BY EARLY AFTERNOON. STORMS WILL ARRIVE IN THE SEDALIA AND WARRENSBURG BY LATE AFTERNOON. DISCUSSION: SEVERAL CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS LOCATED ACROSS SOUTHERN IOWA THIS MORNING...WILL MOVE SOUTH INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING. THESE STORMS HAVE FORMED AHEAD OF A VIGOROUS COLD FRONT THAT WILL CLASH WITH A HOT AND HUMID AIRMASS IN PLACE OVER KANSAS AND MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FURTHER WEST...INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS LATER THIS MORNING. AS WITH THE STORMS THIS MORNING OVER IOWA... HIGH LEVELS OF HUMIDITY AND TEMPERATURES IN THE UPPER 80S AND LOWER 90S WILL CAUSE STORMS TO GROW RAPIDLY. SLOW MOVING STORMS THIS MORNING AND AFTERNOON WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME, ESPECIALLY EAST OF HIGHWAY 65 AND NORTH OF HIGHWAY 36 IN MISSOURI THIS MORNING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE LATER THIS MORNING INTO AFTERNOON, ESPECIALLY OVER WESTERN AND CENTRAL PORTIONS OF MISSOURI WHERE TEMPERATURES ARE EXPECTED TO BE THE HOTTEST. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. SF
The Des Moines radar (KDMX), 140 km away, was scanning. The volume nearest the first event began at 13:59 UTC.
5 thunderstorm wind. Local standard time, as filed.
Power lines down.
Minor roof damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306647, 5306648, 5306649, 5306650, 5306646.